Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


abdominal fat
Jun 20, 2004

Hello I am a 43 yr old female on meds for 3 yrs , and gaining trunk fat very rapidily . My doc changed my meds before due to this problem fat loss from limbs and gain in belly. But i exercise 4 times a week , cardio for 1 hr burned about 400 calories , and then i do resistance work for another hr, recently i started fat burning classes in between , in other words i am at the gym most of my free time. And my waist is still spanding what's going on ?? Please help. I am on abacavir. 3tc and nevaripine

Response from Mr. Vergel

I am so sorry you are working so hard and seeing no results. Do not get discouraged, OK?

Talk to your doctor about running the following tests:

1- Glucose Tolerance: To see if you have an impedement with glucose metabolism and potential insulin resistance. If so, you may want to talk to him/her about using Glucophage for improved GTT

2- Thyroid hormone: Low levels can make it easy to gain fat

3- Testosterone: Same as thyroid and it is also involved in energy, sexual function and lean body mass.

4- DHEA: pretty much like testosterone. It is an adrogenic hormone that can be easily supplemented if low.

5- Whole Body DEXA: to know your body composition and bone density. Do it once every 6 months.

You may want to try some L-Carnitine at 2000 mg/day to see if your fat burning improves also.

Good luck and keep me informed.

Nelson



Previous
Herbal Detox Teas
Next
THGRF

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement